MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MSPHERE 10 PLAT 3.5MMX6.6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MSPHERE 10 PLAT 3.5MMX6.6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number SPH100350-20
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a stent-assisted embolization for aneurysms under general anesthesia, a micrusphere 10 plat 3.5mmx6.6cm coil (sph10035020, 30358389) was advanced through an unspecified microcatheter (mc) and arrived at target position, started filling the aneurysm with coil.The physician observed that coil was found to be unraveled/stretched in the microcatheter.Then retracted the coil to introducer and the surgeon switched to another device to complete the surgery.There was no patient injury report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a stent-assisted embolization for aneurysms under general anesthesia, a micrusphere 10 plat 3.5mmx6.6cm coil (sph10035020, 30358389) was advanced through an unspecified microcatheter (mc) and arrived at target position, started filling the aneurysm with coil.The physician observed that coil was found to be unraveled/stretched in the microcatheter.Then retracted the coil to introducer and the surgeon switched to another device to complete the surgery.There was no patient injury report.No additional information is available.A non-sterile unit msphere 10 plat 3.5mmx6.6cm was received inside of a pouch.The device was visually inspected, and it was noted that the embolic coil stretched.No other damages or anomalies were observed during the visual analysis.A microscopic inspection was performed, and it was found that the embolic coil is attached to the rh with a stretched condition.A manufacturing record evaluation (mre) was performed for the finished device 30358389 number, and no non-conformances related to the malfunction were identified.Cerenovus conducted visual inspection and microscopic examination of the returned device.During the visual and microscopic analysis of the device, it was noted that the embolic coil has a stretched condition, this condition is related with the customer complaint regarding ¿coil - unraveled/stretched-during placement¿.However, the exact time when this condition occurs could not be conclusively determined, procedural and other factors may contribute to the finding; however, this cannot be conclusively determined.Based on the findings during the analysis, the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The unraveled/stretch of an emobolic coil is potential complication associated with the use of the device.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following cautions: if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Pulling the exposed microcoil through the rhv grommet may damage the coil.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MSPHERE 10 PLAT 3.5MMX6.6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12516273
Report Number3008114965-2021-00473
Device Sequence Number5168732
Product Code KRD
UDI-Device Identifier00878528003533
UDI-Public00878528003533
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberSPH100350-20
Device Catalogue NumberSPH10035020
Device Lot Number30358389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER